Heroin Detox: (800) 315-2391 Heroin Rehabilitation: (888) 565-6401 Heroin Addiction Hotline: (800) 303-2482
How Can a Person Overdose on Heroin?
One can never be exactly sure how potent the heroin they're abusing is or what other toxic poisons are combined in it, this can lead to an accidental overdose. Many people also combine alcohol or other drugs when they abuse heroin sometimes and this also can lead to an accidental overdose which can unfortunately be fatal. Overdose can also take place if a heroin user also abuses other CNS depressants at the same time. Not only can this lead to an accidental overdose, but also death.
Teens and young adults aren't the only ones abusing heroin, this takes place in all age groups and as stated above, sometimes they're fatal.
What are the Signs of a Possible Heroin Overdose?
There are several serious symptoms to look for if you suspect a heroin overdose has taken place. These symptoms include; Breathing problems, the individual can have hard time breathing, this can be slow, shallow breathing or they stop breathing along with the following symptoms below.
- Their pupils can be very small pinpoint in size
- Their tongue can be discolored
- Their mouth can be dry
- Their blood pressure can be low
- They can have a weak pulse
- Their lips and nails may be bluish in color
- They can experience spasms of the stomach and intestinal tract
- They become drowsy and disoriented
- Possibly fall into a coma
What Should I Do if I Think Someone I know Has Overdosed on Heroin?
If you suspect someone has overdosed on heroin seek medical help immediately.
It's important to know the individual's age, their weight and the condition they're in. You also need to know what drugs were taken. The more information you're able to give the better at this time.